# SDR K2D2018F00000

- Difficulty date: June 6, 2018
- Submitted: October 25, 2018
- Operation: Air carrier
- Aircraft: N407WH
- Make and model: Bell 407
- Aircraft serial: 53503
- Engine: Allsn 250C47B
- System (JASC): 7320 · Fuel Controlling System
- Part: Hmu
- Part number: 23078029REVA
- Part serial: JGAMT0671
- Condition: Faulty
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, B
- Precautionary procedure: O

## Discrepancy

PILOT DECIDED TO MAKE A PL ON FIRST FLIGHT OF THE DAY DUE TO INCREASING VIBES FROM THE MAIN ROTOR.  BLACK SMOKE COMING FROM ENG NO SECONDARY INDICATIONS.  THE HMU WAS CHANGED OUT THE NIGHT BEFORE.  HMU WAS FRESH OUT OF OVERHAUL FROM STANDARD AERO.  MX ARRIVED AND LOOKED OVER THE ACFT.  DID NOT FIND ANYTHING VISIBLY WRONG WITH ANY BEARINGS MR HUB SWASH PITCH LINKS BELLCRANKS SERVOS ETC.  PERFORMED A GROUND RUN ON THE ACFT AND THE ENG WAS SURGING AND COMPRESSOR WAS POPPING AND STALLING BLACK SMOKE WAS VISIBLE.  PILOT PUT ACFT IN MANUAL MODE AND THE SURGING WENT AWAY.  BACK IN AUTO THE SURGING STARTED AGAIN.  MX PUT ON THE OLD HMU THAT WAS REMOVED THE NIGHT BEFORE BACK INTO THE ACFT.  RUN UP OCF COMPLETE WITH NO VIBRATIONS ISSUES.  PROBABLE CAUSE IS THAT SOMETHING WAS WRONG WITH THE OVERHAULED HMU INTERNALLY.
